New OLDUN


#1
Hello everybody,this is my first post - although I have been lurking in the bushes for quite some time. I am male, 68 years, widowed in 2007, live in Hampshire and was finally DX'd 18 months ago after a 4 year run-around of all the other specialisms. My main symptom was postural hypotension (dizzy spells on standing up) - and generally feeling rotten. Tremor, aches and pains, balance changes etc etc etc all followed on soon afterwards, and in retrospect I can trace the symptoms back some 7 or 8 years. As regards medication I am now on 3 X 25/100 Half Sinemet CR and 1 X 20mg Citalopram per day, which seem to be working. All the symptoms remain, although nowhere near as bad as before. When, having read Turnip's posts, I asked my Neuro whether a small dose of Ropinirole to go with the Sinemet might be helpful he got quite agitated and refused point blank to recommend it for a "man of my age". OK, he's the expert, I didn't argue.

I have a thousand questions I would like to ask, but the main ones are:

(1) I have no idea if I am under or over medicated. Does my current intake sound reasonable? How will I know when it should be increased?

(2) Do many PWPs suffer from postural hypotension? It is really unpleasant.

(3) Should I push my Neuro harder on the DAs? He is quite senior and has an impressive CV. I don't want to rock the boat if I can avoid it.

Any comments would be very welcome. Thank you for your attention, I look forward to further exchanges with this wonderful Forum.

P.S. Before anyone mentions it, I know OLDUN is an inappropriate nom de guerre for a man of 68 - it's the way I felt that day.

#2
Hello oldun and welcome to the forum, don't worry about 'lurking' around i think most of us do that before we actually post. Ive had pd for 12 years now and I'm 63, I retired from social work due to ill health about 6 years ago. I live on the ouskirts of Liverpool

I too suffer from postural hypotension and my tremour is left sided but is now spreading into my right side and my face. I hate the feeling of aching constantly and the severe fatigue is really horrid. I have had severe back pain now for about 2 years and have been asking for something other than just strong painkillers, it's actually tramadol that I have been precribed. I actually sat in my GP's surgery and cried, begging them for a referral for a scan, I did get it and I have recently been told that I now have osteoporosis in my back and that the spine is bending very gradually. What a flipping joke eh?

Back to you, sorry for my detraction, if you don't feel that you meds are working go back to your neuro or contact your pd nurse for advice.

I used Ropinerole for about 4 years when I was first dx and developed a compulsive shopping disorder which quite frankly bankrupt us. Perhaps that's why you doctor wasn't too keen on prescribing them for you. Also, if you live alone there would be nobody to 'monitor' your behaviour, which could make things difficult.

You say that you have a thousand questions....I bought myself a book which has proved to be my bible about pd and the medications that we take. I have even took it to my neuro just to get my point across at times, it's called 'The Parkinson's Disease Treatment Book' and it's written by J.Eric Ahlskog.MD. It can answer most of your questions and it's written in a very clear way, no fancy stuff, if you know what I mean.

I hope this has helped in some way, I look forward to chatting with you again.

glenchass

#3
Hello Oldun Sorry to hear of your predicament. So many questions with PD and not enough answers! For what it s worth I was givenMirapexin ( DA ) initially and developed severe postural hypotension. I would strongly advise you to remind your consultant of your post hyp before they prescribe you any DA although as you say they are unwilling to give you one anyway.

I do wish you all the very best

Samdog

#4
Hi.

Citralopam is not a Parkinsons medication, it's an anti depressant, I do hope that you were told this.

#5
Hi Oidhun
Welcome to the forum. You have so many questions regarding your Pd as we all had in the beginning and still do. The only one I will comment on is the postural hypotension. I suffer from this and it isn't very nice at times but what you must remember is to get up from a sitting position slowly. Take your time, don't suddenly stand up because this is when you blood pressure is going to drop. Another thing that I do to help my blood pressure is to drink plenty of water a day that keeps me hydrated and certainly for me helps with the problem of postural hypotension. Good luck.

#6
hi oldun

welcome to the forum, i take sinimet cr but at night, sounds like your consultant thinks he knows whats best for you but only you know how it feels to have pd the consultant should be flexible with your meds my consultant and his team are brilliant i sore one of his team last week and he suggested that i try the apo-go pump but he has left it up to me in his words we will let you take the lead and what ever you decide we will support you which is what you want from your consultant not for him to get agitated about you asking to try something new its all trial and error so dont give up asking to try new meds if you think they might improve things,sue.

#7
Thank you, everyone, for your useful replies. I have followed up on all of them. I have decided to: (1)Assume that I am not over-medicated and stay on my Half Sinemet CR for as long as I can (2) Not to take any separate medication for the postural hypotension, to drink lots of water, to stand up slowly and just get used to it (3) Not to push the DA thing. I am leery of the side effects - the last thing I need at my age is a change in my personality (such as it is!!). Thank you all again. Bob.